Aa
A
A
A
Close
Sexual Health Community
13.5k Members
Avatar universal

Having emotional outbursts due to the depo provera shot

I had gotten the depo provera shot about 4-5 weeks ago. When I first got it I was fine and my period had stop right away but the mood swings haven't. Now I'm really not sure how to handle it I try my best to stay calm but I end up having outbursts about 2-3 a week for senseless reasons.
Should I contact a doctor? Will they be able to prescribe me anything, or should I just hold on until the end of the 12 weeks?

Lastly, I would like to continue birth control but a different kind. What would you suggest. (Besides the pill. I'm bad at remembering things like that.)
1 Responses
1029273 tn?1472235094
COMMUNITY LEADER
Hi,

Mood swings and irritability aren't uncommon for Depo users, but it is considered a side effect.  I was on Depo for almost 5 years before I quit it; it worked great because I didn't have to remember a pill, but it did make me extremely tired and moody at times.  You should contact your doctor to see what your options are. Possibly lowering your depo dose, or changing to another form of birth control altogether might be the right answer for you?

Good Luck
Have an Answer?
Top Sexual Health Answerers
139792 tn?1498589250
Indore, India
Avatar universal
st. louis, MO
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dim the lights and break out the…eggs? These 10 foods will kick your sex drive into high gear.
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
The surprising benefits of getting busy
Pain, cramps and spotting — when should you call the doctor?
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.